MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 3.5MM HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 3.5MM HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS
Model Number 314.80
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a hardware removal of all screws.During the procedure, the cannulated hexagonal screwdriver shaft broke and was unable to be released from the handle with quick coupling.Two (2) t-handles with quick coupling were both stuck on the extraction devices, conical extraction screw for large screws and conical extraction screw for cortex screws and are now permanently locked in.Cannulated hexagonal screwdriver was stuck on the 3rd handle with quick connect.Three quick connect handles above became jammed on three items, the extraction devices and the cannulated extra driver shaft.All pieces were retrieved and remove.It is unknown if there was a surgical delay.Procedure and patient outcome was good.This report is for one (1) cannulated 3.5mm hexagonal screwdriver shaft.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device code device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 314.800; lot: 3104698; manufacturing site: haegendorf; release to warehouse date: march 17, 2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Only top level of the device history record reviewed as sub-components are not lot tracked.Visual inspection: the cannulated 3.5 mm hexagonal screwdriver shaft was received at us customer quality (cq) with the hexagonal screwdriver stuck in the handle with quick coupling (part # 311.43, lot # 6605044) and cannot be released.This is consistent with the reported complaint condition, thus confirming the complaint.The broken condition could not be confirmed at us cq since there is no visual evidence that the device broke.Functional test: a functional test was performed, and the screwdriver will not release from the quick coupling of the tap handle.The complaint was able to be replicated, therefore the complaint is confirmed.Dimensional inspection: dimensional analysis was not performed as relevant features are stuck in the tap handle and the part is unable to be released.Document/specification review: the following drawing(s) was reviewed; cannulated hex screwdriver shaft for 4.5 mm cannulated screws.Conclusion: the complaint condition is confirmed as the hexagonal screwdriver shaft was received with stuck in the tap handle and unable to be released.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED 3.5MM HEXAGONAL SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8366408
Report Number2939274-2019-56632
Device Sequence Number1995006
Product Code HXX
UDI-Device Identifier10886982189103
UDI-Public(01)10886982189103
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.80
Device Catalogue Number314.80
Device Lot Number3104698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer01/30/2019
03/20/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date02/25/2019
03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1